It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-19-2005, 11:24 AM   #1
Junior Member
(female)
 
Join Date: May 2005
Posts: 35
Catie HB User
Help--major freak out going on

I just got back from the doc and I am freaking out big time. I'm bawling as I write this.

I'm already on 300 mgs of Lamictal a day, and I'm having bad anxiety. The doc told me to up the Lamictal to 400 mgs, and to add Lexapro to the mix.

I'm freaking out about possible weight gain--I've already gained 40 lbs (before I started the Lamictal), and I just can't gain any more. I just can't. I'm already at that point where I swore I'd never be....and I don't know what I'll do if it gets any worse. Please help--I don't know what to do. I'm so scared to take the Lexapro. I'm also scared of the sexual side effects.

I begged my doc to put me on something that wouldn't make me gain weight, but he insisted that this wouldn't--that it might make me have more appetite, but wouldn't in and of itself make me gain weight. That makes no sense to me--one is definitely related to the other.

So I'm sitting here crying my eyes out because I've looked it up, and ten billion sites on the Internet talk about how Lexapro is terrible for weight gain. Please help--I don't know what to do.

--Catie

 
Old 07-19-2005, 11:57 AM   #2
Junior Member
(female)
 
Join Date: May 2005
Posts: 35
Catie HB User
Re: Help--major freak out going on

Please, someone write back. I'm still crying and can't stop.

 
Sponsors Lightbulb
   
Old 07-19-2005, 01:19 PM   #3
Inactive
(female)
 
Join Date: Jan 2005
Posts: 543
princess72 HB User
Re: Help--major freak out going on

Catie......I probably dont have very much helpful input for you-----but i can relate to you! I started taking Lamictal in February. I didnt feel the effects of it til about May. I was on 200mg. By July i was FREAKING OUT!!!! I wanted to cut the dose or go off it. My pdoc wouldnt do it, so i cut back myself and im going off it! When i was on Lamictal, i never felt so horrible in all my life. I havent slept in 2 months! I was aggitated, moody, mean, emotional, head spinning, blank....you name it! My husband and family were being effected. I have been diagnosed as bipolar, depression, OCD and on top of that im a recovering addict/alcoholic....so they cant put me on anything that is addicting! I also suffer from ED, so i CANT GAIN WEIGHT!!! Even though i have....over the years of all these med's. Everyone responds different to med's. I havent found a counselor or phyciatrist who can help me---they just want to jack me up on med's!!!! I have been depressed my entire life...im 33!!! Im as frusterated as you!!!! I will nt go back to my pdoc, i KNOW MY BODY.....and she didnt care!!! So, i guess i will continue to suffer....since i wont go on anything that will make me gain weight and or have sexual side effects! I recently quit smoking and put on some weight (even though i exersise 6-7 days a week) im thinking about starting again!!!! Im at a dead end-----i know how you feel. IF, i were you, i guess i would try this med, and if you see you are gaining, then go off. Im not sure what advise to give you???? Eventually i clean out my system of all med's, stop getting counseling, and then soon on down the road im back at it again....cuz, i feel so flippin awful!!!!!! I know i am a person that NEEDS to be on med's....but, i am so sick of the trial and error phase....and truly doc's just not knowing what to do with me! Good luck, and come to these boards there is all kind of support and helpful information......

 
Old 07-19-2005, 01:28 PM   #4
Inactive
 
Join Date: Oct 2004
Posts: 455
goofyafter2 HB User
Re: Help--major freak out going on

Catie, I am so sorry you are feeling so badly. Everyone reacts differently. Maybe it won't make YOU gain weight. I am so the same way though. I freak out about every little lb even though its fluid. If you do start gaining, then I would make that dr take it away and replace it. I have a girlfriend who is on a low dose of lexapro and has not gained weight. I hope this is true for you too! BTW, I am on lamictal too and I will definitely start flipping out with weight gain.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), goody2shuz (3)

Site Wide Totals

teteri66 (1180), MSJayhawk (1011), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (761), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 07:29 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!